Dense Fog, Williamson
- When
- February 27, 2:00 AM CST to 11:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- AWOS
- Coordinates
- 37.730, -88.930 (the zone’s center; the record gives no point)
Clear skies and moist ground contributed to the formation of widespread dense fog during the overnight and morning hours. Visibility was less than one quarter mile from Marion eastward across Harrisburg to the Shawneetown area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Clear skies and moist ground contributed to the formation of widespread dense fog during the overnight and morning hours. Visibility was less than one quarter mile from Marion eastward across Harrisburg to the Shawneetown area. The fog froze on some surfaces, causing a light ice accumulation on elevated exposed surfaces.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 26, 9:22 PM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 922 PM CST MON FEB 26 2007 .UPDATE... TEMPERATURE/DEW POINT SPREADS ALREADY JUST A DEGREE OR TWO ACROSS SOUTHERN ILLINOIS AT 03Z. SKIES WILL REMAIN CLEAR OVERNIGHT IN THIS AREA...WITH LITTLE IF ANY WIND. INTRODUCED SOME PATCHY FOG MAINLY NORTH AND EAST OF PAH. THE PRESENCE OF DRY NORTHERLY FLOW JUST OFF THE SURFACE SHOULD LIMIT FOG COVERAGE. CLOUDS OVER WESTERN KY CONTINUE TO SLOWLY ERODE AND MOVE EAST. EXPECT THE REMAINDER OF WESTERN KY TO BECOME CLEAR BY AROUND 06Z. FORECAST DEW POINTS RAISED A FEW DEGREES PER LATEST OBSERVATIONS AND TRENDS. TEMPS ABOUT ON TARGET...NO CHANGES REQUIRED. && .SHORT TERM... /TONIGHT THROUGH WEDNESDAY/ HIGH PRESSURE WAS SLOWLY BUILDING INTO THE AREA. IN RESPONSE VIS SAT SHOWS CLOUDS DIMINISHING RAPIDLY FROM WEST TO EAST. REGIONAL RADAR LOOPS SHOWS AREA OF RETURN MOVING TO THE EAST AROUND 40 MPH AND SHOULD EXIT THE QUAD STATE BY SUNSET. THE LOWER ATMOSPHERE REMAINED VERY DRY WITH DEW POINTS AROUND 30...THUS THE MAIN REASON THE RAIN WAS EVAPORATING BEFORE REACHING THE GROUND. OTHERWISE THE MODELS ARE IN REASONABLE AGREEMENT WITH HIGH PRESSURE REMAINING IN CONTROL UNTIL MID WEEK SYSTEM REACHES THE AREA MID WEEK. OTHWERWISE VERY FEW CHANGES WITH ONLY MINOR TWEAKS FOR COLLABORATION PURPOSES. MAIN CHANGES WAS TO LOWER RH TUESDAY AND RAPIDLY RETURN MOISTURE WEDNESDAY. ALSO DECREASED CLOUD COVER UNTIL WEDNESDAY. THE 12Z MON MODEL CONSENSUS SEEMS TO HAVE GREATER CLOUD COVER THAN SAT WOULD SUGGEST. WARM TEMPERATURES CONSIDERABLY AS NEXT SYSTEM APPROACHES...WENT WITH A BLEND BETWEEN THE MAV AND MET WHICH RESEMBLED THE NGM ESPECIALLY BY WED. && .LONG TERM... /WEDNESDAY NIGHT THROUGH MONDAY/ MAIN CONCERN FOR THE FORECAST CONTINUES TO BE THE LARGE STORM SYSTEM TO EFFECT THE AREA WEDNESDAY NIGHT THROUGH THURSDAY EVENING. THE GFS AND ECMWF CONTINUE TO BRING A LEAD SHORT WAVE TROUGH NORTHEAST THROUGH THE AREA WEDNESDAY NIGHT...AS WARM ADVECTION CRANKS UP OVER THE AREA. THIS WILL LEAD TO A LARGE AREA OF CONVECTION...TRANSLATING EASTWARD ACROSS MUCH OF THE AREA IN THE LATE EVENING AND OVERNIGHT HOURS. BEHIND THAT PRECIPITATION...A COLD FRONT IS FORECAST TO PUSH THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. IF THE SYSTEM DOES NOT OCCLUDE TO OUR SOUTH AS LAST WEEKENDS SYSTEM DID...WE WILL HAVE A VERY GOOD CHANCE OF SEVERE WEATHER WITH THE COLD FRONT...ESPECIALLY IF WE CAN GET SOME INSOLATION AHEAD OF THE COLD FRONT. GIVEN THE MODEL CONSISTENCY WITH THE TIMING AND GENERAL TRACK OF THIS SYSTEM...HAVE INCREASED POPS TO LIKELY FOR THE ENTIRE AREA WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THE GFS QUICKLY PUSHES THE FRONTAL PRECIPITATION EAST OF THE AREA BY 00Z FRIDAY...DECIDED FOR CONTINUITIES SAKE TO LEAVE A 20-40 POP WEST TO EAST FOR THURSDAY EVENING. MREF QPF PROBABILITIES SUPPORT EVEN HIGHER POPS...BUT WILL ALLOW FUTURE FORECASTS TO RAMP IT ALL THE WAY TO CATEGORICAL LEVELS. THE AREA WILL REMAIN UNDER THE INFLUENCE OF CYCLONIC FLOW ALOFT FRIDAY THROUGH SUNDAY...SO A PERIOD OF DRY WEATHER WITH BELOW NORMAL TEMPERATURES IS FORECAST. WE ARE NOT DEALING WITH AN ARCTIC AIRMASS...BUT IT WILL STILL BE BELOW NORMAL. TEMPERATURES SHOULD MODIFY TO NEAR NORMAL LEVELS FOR MONDAY...AS THE FLOW ALOFT BECOMES MORE ZONAL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && UPDATE...MY PREV DISCUSSION...KH/DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 351 PM CST MON FEB 26 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 351 PM CST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD THUNDERSTORMS ARE FORECAST THROUGHOUT THE QUAD STATE WEDNESDAY NIGHT AND THURSDAY. ON THURSDAY...AS A COLD FRONT MOVES EAST THROUGH THE REGION...SEVERE THUNDERSTORMS WILL BE POSSIBLE. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES ALL APPEAR TO BE POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 105 AM CST TUE FEB 27 2007 ILZ077-078-083-085>094-INZ081-082-085>088-KYZ003>022-270915- EDWARDS-WABASH-WHITE-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON- POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY- VANDERBURGH-WARRICK-SPENCER-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI... HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO...VIENNA... GOLCONDA...ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD... SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...CADIZ... PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE... HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...ELKTON 105 AM CST TUE FEB 27 2007 AREAS OF FREEZING FOG WILL OCCUR EARLY THIS MORNING OVER PORTIONS OF WESTERN KENTUCKY...SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND EXTREME SOUTHEAST ILLINOIS. PATCHY DENSE FOG HAS ALREADY BEEN REPORTED BY SKYWARN SPOTTERS OVER THE PENNYRILE REGION OF WESTERN KENTUCKY FROM NEAR GREENVILLE NORTHWARD TO OWENSBORO. THE FOG WAS FREEZING ON SOME ELEVATED SURFACES. BRIDGES AND OVERPASSES MAY DEVELOP A LIGHT COATING OF ICE EARLY THIS MORNING AS AREAS OF FOG AND HEAVY DEW CONTINUE TO DEVELOP...SO MOTORISTS SHOULD USE CAUTION. CONDITIONS WILL IMPROVE LATER THIS MORNING AS TEMPERATURES RISE ABOVE THE FREEZING MARK.
The national radar mosaic for the moment the first event began.
3 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14563, 14564, 14565.